Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 3, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Oct 26, 2008, 3:16 AM MDT for 4 counties in Montana. It took effect at Oct 26, 2008, 6:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2008, 3:16 AM MDT (09:16 UTC)
- In effect from
- Oct 26, 2008, 6:00 AM MDT
- Expired
- Oct 26, 2008, 1:13 PM MDT
- In force
- 7 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Prairie County, MT, Richland County, MT, Wibaux County, MT
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2008 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KGGW 260916 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 316 AM MDT SUN OCT 26 2008 MTZ024>027-262100- /O.UPG.KGGW.HW.A.0004.081026T1600Z-081027T0100Z/ /O.NEW.KGGW.HW.W.0003.081026T1200Z-081026T2100Z/ RICHLAND-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY... TERRY...WIBAUX 316 AM MDT SUN OCT 26 2008 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 3 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM MDT THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG NORTHWEST WINDS WILL INCREASE BEHIND A COLD FRONT THIS MORNING. WINDS WILL REACH 30 TO 40 MPH WITH GUSTS TO 60 MPH...ESPECIALLY OVER THE BIG SHEEP MOUNTAINS AND OTHER HIGHER TERRAIN...BEFORE DIMINISHING BY MID AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ017-022-023-262100- /O.CON.KGGW.LW.Y.0040.000000T0000Z-081027T0100Z/ CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...JORDAN...CIRCLE 316 AM MDT SUN OCT 26 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR FORT PECK LAKE... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. NORTHWEST WINDS BEHIND A COLD FRONT WILL REMAIN STRONG TODAY AT 25 TO 35 MPH WITH GUSTS TO 45 MPH BEFORE DIMINISHING TO LESS THAN 20 MPH BY EARLY THIS EVENING. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$
1 follow-up statement
000 WWUS75 KGGW 261913 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 113 PM MDT SUN OCT 26 2008 MTZ024>027-262015- /O.CAN.KGGW.HW.W.0003.000000T0000Z-081026T2100Z/ RICHLAND-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY... TERRY...WIBAUX 113 PM MDT SUN OCT 26 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. WINDS ACROSS THE AREA ARE EXPECTED TO DIMINISH THIS AFTERNOON. SO FAR THERE HAVE NOT BEEN ANY REPORTS OF HIGH WINDS THAT WOULD RESULT IN DAMAGE...THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ MTZ017-022-023-262300- /O.EXT.KGGW.LW.Y.0040.000000T0000Z-081026T2300Z/ CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...JORDAN...CIRCLE 113 PM MDT SUN OCT 26 2008 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON FOR FORT PECK LAKE... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. NORTHWEST WINDS BEHIND A COLD FRONT WILL REMAIN FOR MUCH OF THE AFTERNOON. THEY ARE EXPECTED TO QUICKLY DIMINISH TO LESS THAN 20 BY THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Oct 25, 9:18 PM MDT, 5 hours 58 minutes earlier.
Area forecast discussion, Oct 25, 9:18 PM MDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 918 PM MDT SAT OCT 25 2008 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY... VORT MAX GENERATED RAIN/SNOW SHOWERS HAVE DEVELOPED ALONG A SECONDARY FRONT AND SURFACE TROUGH WHICH WILL SPREAD OVER MOST OF THE CWA THIS EVENING. EVENING POP/WX GRIDS HAVE BEEN ADJUSTED ACCORDINGLY. AS SUCH...EVENING TEMPERATURES ARE SLIGHTLY UP ABOVE DIURNAL UNTIL THE SHOWERS AND CLOUD COVER PASS LATER TONIGHT. EARLY EVENING WINDS DIMINISHED BELOW LAKE WIND ADVISORY STRENGTH SO THE ADVISORY WAS ALLOWED TO EXPIRE ON TIME. BUT WINDS AGAIN INCREASED LATER IN THE EVENING WITH THE SECONDARY FRONT. A VERY STRONG UPPER JET AND VERY TIGHT SURFACE GRADIENT OVERNIGHT WILL KEEP WINDS EXCITED...POSSIBLY ABOVE 20 MPH OVER THE LAKE. SO WITH MODELS AND GUIDANCE INDICATING ANOTHER WINDY DAY SUNDAY. RE- ISSUED A LWA FOR SUNDAY EARLY TO BEGIN THIS EVENING. WILL ALSO TAKE A CLOSE LOOK LATER TONIGHT AT THE HIGH WIND WATCH. ALTHOUGH WINDS ARE EXPECTED TO BE STRONG AND GUSTY...TIMING CONTINUES TO BE IMPORTANT IN DETERMINING WHETHER OR NOT WARNING CRITERIA WILL BE REACHED SUNDAY. SCT PREVIOUS DISCUSSION... STRONG POLAR FRONT HAS SINCE EXITED THE FORECAST AREA WITH A BAND OF POST-FRONTAL STRATOCUMULUS AND ISOLATED -SHRA SLOWLY ADVANCING SOUTH-SOUTHEAST. DESPITE CAA...THESE CLOUDS INTERFERED SOME WITH LOW LEVEL MIXING AND KEPT A LID ON PEAK GUSTS OVER MOST AREAS. SOME CLEARING NOW WORKING INTO THE NORTHEAST ZONES...BUT THE STRONGEST 850-700MB WIND FIELDS ARE LAGGING BEHIND...MOSTLY NORTHWEST OF SASKATOON WHERE RECENT GUSTS HAVE HIT 50 KTS. MODELS INDICATE THIS AXIS OF STRONGEST WINDS /UP TO 70 KTS AT 700MB AND 50 KTS AT 850MB/ TO ENTER THE EASTERN HALF OF THE CWA OVERNIGHT BEFORE DEPARTING INTO THE DAKOTAS LATE SUNDAY MORNING. ALTHOUGH THIS TIMING DOES NOT FAVOR HIGH WIND CRITERIA...A SECONDARY SURGE OF CAA BY EARLY SUNDAY MORNING LOOKS TO PROVIDE SOME FAVORABLE LOW LEVEL LAPSE RATES WHILE THE STRONGEST WINDS ARE STILL PRESENT OVER THE EAST. GIVEN THIS SIGNAL...FEEL THE HIGH WIND WATCH IS CERTAINLY VALID AS A FEW LOCATIONS MAY ATTAIN CRITERIA JUST BEFORE THE BEST WIND FIELDS EXIT AROUND NOON. ANOTHER LAKE WIND ADVISORY WILL BE HOISTED BY LATER SHIFTS ONCE THE PRESENT ADVISORY EXPIRES. ASIDE FROM THE WIND...THE OTHER FORECAST CHALLENGE WILL BE TEMPS GOING INTO MONDAY. A COLD POCKET OF AROUND -9C AT 850MB IS PROGGED TO SINK INTO NORTHEAST MONTANA EARLY TOMORROW AND WITH THE UPPER FLOW REMAINING NORTHWEST...HAVE KEPT THE INHERITED IDEA OF HIGH TEMPS RESIDING BELOW MOS NUMBERS. THIS IDEA RECEIVES SOLID SUPPORT FROM MULTIPLE FORECAST SOUNDINGS...SO SEE LITTLE REASON TO DEVIATE. SINGLE DIGIT DEWPOINTS ARE ALREADY EMERGING IN LOWER ALBERTA AHEAD OF HIGH PRESSURE...SO EXPECT VERY DRY AIR TOMORROW AND MOST IMPORTANTLY A DOWN RIGHT COLD SUNDAY NIGHT AS STRONG HIGH PRESSURE ENGULFS THE REGION. MET MOS HAS RECORD COLD VALUES FORECAST FOR GGW WHICH MAY NOT BE TOO INCONCEIVABLE GIVEN THE LOW DEWPOINTS EXPECTED...THOUGH IF WINDS DROP OFF ANY SOONER THAN PRESENTLY FORECAST MY VALUES WILL NEED TO BE LOWERED CLOSER TO RECORD NUMBERS. GRADUAL MODERATION IN TEMPS IS LIKELY ON MONDAY AS THIS HIGH DRIFTS SOUTHEAST...BUT WITH NORTHWEST FLOW STILL IN CONTROL AND ESPECIALLY WEAK SURFACE WINDS...HAVE DISCOUNTED THE WARMER MAV MOS VALUES IN FAVOR OF THE MET. MCZ .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... CONFIDENCE IN THIS PERIOD LOOKS GOOD INTO FRIDAY AS WE WILL BE UNDER AN UPPER RIDGE. SOME TWEAKS HOWEVER WERE MADE TO TEMPS AS FRIGID AIRMASS WILL BE TOUGH TO DEPART. THUS LOWERED SOME. MADE SOME TWEAKS TO WINDS THURSDAY AND BEYOND ALSO AS MODELS SHOWING MORE OF AN EASTERLY FLOW. REST OF FORECAST LOOKED GOOD. JAMBA PREVIOUS DISCUSSION... MEDIUM RANGE MODELS COMING INTO SLIGHTLY BETTER AGREEMENT FOR THE EXTENDED PERIOD. UPPER RIDGE OVER THE WESTERN STATES AT THE BEGINNING OF THE PERIOD GETS FLATTENED BY SHORTWAVE SLIDING ACROSS WESTERN CANADA ON WEDNESDAY. ALSO A WEAK SHORTWAVE ROTATES THROUGH THE GREAT BASIN UNDERNEATH THE RIDGE WEDNESDAY AND THURSDAY BUT IT STAYS TO TO THE SOUTH SO MINIMAL AFFECT ON NORTHEAST MONTANA. UPPER TROF DIGS ALONG THE WEST COAST FOR THE END OF THE WEEK OPENING MONTANA TO SOUTHWEST FLOW ALOFT. THIS WILL PUSH INCREASING MOISTURE TOWARD THE REGION AND MAY BE ENOUGH FOR SHOWERS BY NEXT SUNDAY. OVERALL EXTENDED PERIOD WILL FEATURE DRY WEATHER WITH ABOVE NORMAL TEMPERATURES. EBERT && .AVIATION... VFR. THE WINDS WILL REMAIN THE PROBLEM THROUGH SUNDAY. LOW LEVEL WINDS MAY DECREASE A BIT TONIGHT BUT WILL REMAIN STRONG AT A FEW THOUSAND FEET AGL WITH SPEEDS OF UP TO 40-50 KTS FROM THE NORTHWEST. WINDS AT THE SURFACE WILL INCREASE AGAIN A BIT SUNDAY MORNING TO 25 TO 35 KTS WITH GUSTS TO AROUND 40KTS. JAMBA && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 PM MDT SUNDAY FOR FORT PECK LAKE. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR RICHLAND-DAWSON-PRAIRIE-WIBAUX. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Oct 25, 9:46 PM MDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 946 PM MDT SAT OCT 25 2008 MTZ024>027-261200- RICHLAND-DAWSON-PRAIRIE-WIBAUX- 946 PM MDT SAT OCT 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WATCH IS IN EFFECT FROM LATE SUNDAY MORNING UNTIL EARLY SUNDAY EVENING FOR STRONG NORTHWEST WINDS. SUSTAINED WINDS WILL LIKELY REACH BETWEEN 35 AND 45 MPH BY SUNDAY MORNING...WITH A FEW GUSTS UP TO 60 MPH POSSIBLE THROUGH THE AFTERNOON BEFORE DIMINISHING AROUND SUNSET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ017-022-023-261200- CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE- 946 PM MDT SAT OCT 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT A LAKE WIND ADVISORY IS IN EFFECT UNTIL 7 PM MDT SUNDAY EVENING FOR FORT PECK LAKE. NORTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS APPROACHING 45 MPH WILL DIMINISH TO BELOW 20 MPH AROUND SUNSET SUNDAY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 9:27 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Valley | 22 hr |
Nearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.